Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Louisville, KY

June 21, 2015Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2015, 9:22 PM CDT for Grayson County, Ohio County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 9:22 PM CDT (02:22 UTC)
Expired
Jun 21, 2015, 9:50 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grayson County, KY, Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:22 PM CDTTSTM WND DMGHartford, KYLARGE TREE DOWN. PICTURE VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KLMK 220222
SVRLMK
KYC085-183-220250-
/O.NEW.KLMK.SV.W.0182.150622T0222Z-150622T0250Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 950 PM CDT

* AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTFORD...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HARTFORD...DUKEHURST...CERALVO...SUNNYDALE...DUNDEE...SULPHUR
  SPRINGS...NARROWS...JINGO...ROCKPORT...MCHENRY...SIMMONS...KEN
  WYE...BEAVER DAM...SCOTTOWN...NINETEEN...SANDEFUR CROSSING...
  HORTON...OLATON...ROSINE AND ROB ROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

&&

LAT...LON 3738 8710 3744 8711 3762 8683 3748 8649
      3731 8676 3733 8677 3733 8682 3730 8681
      3722 8690 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0222Z 314DEG 22KT 3745 8696

HAIL...<.75IN
WIND...60MPH

$$

AMS
2 follow-up statements
520 
WWUS53 KLMK 220239
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT SUN JUN 21 2015

KYC085-183-220250-
/O.CON.KLMK.SV.W.0182.000000T0000Z-150622T0250Z/
OHIO KY-GRAYSON KY-
939 PM CDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GRAYSON AND SOUTHERN OHIO COUNTIES UNTIL 950 PM CDT...

AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTFORD...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROSINE...ROB ROY...MOUNT PLEASANT...PRENTISS...WYSOX...COOL
SPRINGS...HORSE BRANCH...HIGHVIEW...WINDY HILL...CROMWELL...OAK
GROVE...SHULTZTOWN...SELECT...FLINT SPRINGS...BAIZETOWN...ARNOLD...
DOGWALK...WHITE RUN...STEFF AND JUGVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3738 8710 3744 8711 3758 8673 3748 8649
      3731 8676 3733 8677 3733 8682 3729 8682
      3722 8690 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0239Z 314DEG 22KT 3738 8687

HAIL...<.75IN
WIND...60MPH

$$

AMS
985 
WWUS53 KLMK 220251
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 PM EDT SUN JUN 21 2015

KYC085-183-220301-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-150622T0250Z/
OHIO KY-GRAYSON KY-
951 PM CDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAYSON AND
SOUTHERN OHIO COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3738 8710 3744 8711 3758 8673 3748 8649
      3731 8676 3733 8677 3733 8682 3729 8682
      3722 8690 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0239Z 314DEG 22KT 3738 8687

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:52 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 21, 6:52 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT Sun Jun 21 2015

...Forecast Update...
Updated at 752 PM EDT Sun Jun 21 2015

After chatting with SPC, will allow the Severe Thunderstorm Watch to
expire on time as instability lessens and CIN increases. Will need
to hold on to scattered PoPs for the remainder of the evening hours
however with some weak low level jetting from Missouri to central
Illinois, the entrance region of a small upper jetlet crossing
central Indiana, and a weak 5H wave approaching from the west.

Could see some patchy fog late but there should be enough cirrus
overhead to keep it from becoming too widespread or dense.

.SHORT TERM (Now through Monday Night)...
Updated at 244 PM EDT Sun Jun 21 2015

...Strong to Severe Storms Possible Late This Afternoon into This
Evening...

The synoptic pattern early this afternoon features an expansive
ridge building in across the southern CONUS, whose reach extends up
into portions of southern KY.  Further north, an active northern
stream continues to send generally subtle PV anomalies through the
flow, each of which continue to set off clusters of convection.

The forecast for late this afternoon into this evening remains a
rather difficult one, as there are many subtle features to contend
with.  Have fairly high confidence that any thunderstorm activity
late this afternoon will be focused across central and southern KY.
KLVX showed a nice boundary push through earlier this afternoon, and
SPC mesoanalysis shows strong moisture convergence along it.  The
latest satellite loop confirms this, as a line of cumulus has now
formed along the boundary.  Along and south of this boundary is
where the best coverage of storms will be this afternoon.

Forecast soundings still suggest there will be a cap to contend with
across central/southern KY which may help limit updraft intensity to
some extent.  However, MLCAPEs in this area have risen to 3000-4000
J/kg according to the latest mesoanalysis data (though this may be a
bit overdone).  This strong instability coupled with 20 to 30 knots
of effective shear may lead to some loose storm organization.  The
high DCAPE environment suggest localized damaging wind gusts will be
the main threat, although some quarter-sized hail will be possible
as well given the strong instability in place.

That activity should sag south by early this evening, as attention
then shifts to the current convection ongoing over MO.  The CAMs are
really struggling with what will happen with this activity through
the rest of the afternoon into this evening, as some want to keep it
mainly elevated and fade it this evening, while others develop it
into a severe linear MCS and plow it southeast into our region
tonight around/after 00Z.  The area downstream of this activity over
IL has been slow to destabilize given a thick cirrus shield in place
through much of the day, but that cirrus has now mostly dissipated.
Dprog/dt of the typically reliable HRRR shows a very inconsistent
solution, so confidence is low.  Will go with a rather conservative
approach to pops and keep them around 40 percent for the potential
of this activity getting in here later tonight.  If it does develop
a cold pool and begin to bow out, then it could bring some severe
wind gusts into portions of southern IN and KY later this evening,
mainly west of I-65.  Once this moves through, the rest of the
overnight period will be mainly dry as upper-level ridging builds
overhead.

The ridge will really take hold Monday into Monday night, bringing
mostly dry and hot conditions.  Can't completely rule out a stray
storm Monday afternoon, but forcing mechanisms are lacking and the
mid-level cap will be strong.  Therefore, will go with a dry
forecast. Highs will be in the low to mid 90s, with heat indices in
excess of 100 degrees at times.  Overnight lows on Monday will be
quite muggy out ahead of another system slated to push through on
Tuesday, with readings only dropping into the mid and upper 70s.

.LONG TERM (Tuesday through Sunday)...
Issued at 220 PM EDT Sun Jun 21 2015

Models have not changed much in their overall pattern, with a ridge
near but centered just southwest of the region early on and then
transition to a more dominant western ridge by the end of the work
week, with troughing over us.  That should mean hot days at first
and a little cooler by the end of the work week, but with rain
chances pretty much every day.

&&

.AVIATION (00Z TAF Update)...
Updated at 711 PM EDT Sun Jun 21 2015

Kept a couple hours of VCTS in the BWG TAF for the cells that are
currently in the area plus new ones attempting to come in from
western Kentucky.  Also went ahead and put in a couple hours of VCTS
at SDF in case the convection currently over central Indiana can
survive all the way to the airport. LEX should remain high and dry
for the foreseeable future.

With the rain that fell at BWG this evening and with lighter winds
expected tonight than last night, included some high-end MVFR BR for
a few hours toward dawn. A cirrus canopy overhead will help to keep
the fog from getting out of hand (and possibly from forming at all).

Ridging will keep us dry tomorrow other than perhaps a stray cell in
the afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........13
Short Term.....KJD
Long Term......RJS
Aviation.......13
Hazardous weather outlook, Jun 21, 7:06 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT SUN JUN 21 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-230015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
806 PM EDT SUN JUN 21 2015 /706 PM CDT SUN JUN 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL PERSIST THIS EVENING BEFORE TAPERING OFF.
LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGHOUT THE COMING WEEK AS DISTURBANCES PASS THROUGH THE OHIO
VALLEY. SOME STORMS COULD BECOME STRONG TO SEVERE ON TUESDAY WITH
DAMAGING WINDS BEING THE MAIN THREAT.

HEAT AND HUMIDITY WILL CONTINUE THROUGH MID WEEK. HEAT INDICES WILL
RISE ABOVE 100 DEGREES EACH AFTERNOON MONDAY THROUGH
WEDNESDAY...WHICH MAY BE DANGEROUS TO SENSITIVE GROUPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH AT LEAST MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/KJD/RJS

In the hours before

Special weather statement, Jun 21, 7:12 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM EDT SUN JUN 21 2015

INZ076-077-083-220040-
DUBOIS IN-ORANGE IN-WASHINGTON IN-
812 PM EDT SUN JUN 21 2015

...STORMS WITH GUSTY WINDS ENTERING DUBOIS...ORANGE AND
WASHINGTON COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES NORTHEAST OF PAOLI
TO 10 MILES SOUTHEAST OF SHOALS TO 7 MILES EAST OF WINSLOW...MOVING
SOUTHEAST AT 25 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  PAOLI...
  JASPER...
  SALTILLO AND FRENCH LICK...
  CAMPBELLSBURG AND SYRIA...
  PROWSVILLE AND STAMPERS CREEK...
  BRETZVILLE AND HITCHCOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8693 3850 8688 3853 8684 3853 8669
      3862 8669 3870 8651 3869 8632 3874 8630
      3862 8608 3844 8643 3839 8655 3840 8668
      3835 8668 3827 8689 3836 8708 3845 8708
TIME...MOT...LOC 0011Z 295DEG 21KT 3869 8635 3854 8666
          3837 8707

13
Special weather statement, Jun 21, 7:28 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM CDT SUN JUN 21 2015

KYZ026-220055-
OHIO KY-
728 PM CDT SUN JUN 21 2015

...STRONG STORM WITH GUSTY WINDS AND SMALL HAIL ENTERING OHIO
COUNTY...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF CENTRAL CITY...MOVING
EAST AT 15 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  CERALVO...
  SCOTTOWN...
  NINETEEN AND KEN WYE...
  BEAVER DAM...
  COOL SPRINGS AND WYSOX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3737 8712 3738 8710 3739 8711 3746 8707
      3740 8680 3722 8691 3727 8699 3732 8699
      3736 8703 3736 8707 3732 8711 3733 8713
TIME...MOT...LOC 0027Z 291DEG 13KT 3734 8701

13
Special weather statement, Jun 21, 7:39 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT SUN JUN 21 2015

INZ076>078-083-084-220110-
CRAWFORD IN-DUBOIS IN-ORANGE IN-SCOTT IN-WASHINGTON IN-
839 PM EDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS CROSSING SOUTHERN INDIANA...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES WEST OF SCOTTSBURG
TO 7 MILES EAST OF PAOLI TO 6 MILES SOUTHEAST OF JASPER...MOVING
SOUTHEAST AT 25 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS. SMALL HAIL WILL ALSO BE POSSIBLE.

* THESE STORMS WILL IMPACT...
  SCOTTSBURG...
  SALEM...
  ENGLISH...
  SAINT MARKS...
  VALEENE...
  SOUTH BOSTON AND SHORTS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3856 8644 3877 8604 3876 8590 3873 8588
      3876 8583 3870 8567 3847 8609 3842 8620
      3842 8625 3840 8625 3826 8659 3825 8678
      3831 8699
TIME...MOT...LOC 0038Z 288DEG 24KT 3873 8595 3853 8632
          3831 8686

13
Special weather statement, Jun 21, 7:55 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM CDT SUN JUN 21 2015

KYZ026-061-220125-
BUTLER KY-OHIO KY-
755 PM CDT SUN JUN 21 2015

...STRONG STORMS WITH COPIOUS LIGHTNING AFFECTING BUTLER AND OHIO
COUNTIES...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 7 MILES NORTHEAST OF CENTRAL
CITY TO 7 MILES NORTHWEST OF MORGANTOWN...MOVING EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  COOL SPRINGS...
  CENTERTOWN...
  EDEN...
  SIMMONS AND PRENTISS...
  MCHENRY AND MONFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3738 8710 3745 8711 3749 8697 3728 8656
      3721 8691 3724 8693 3723 8694 3727 8699
      3732 8699 3736 8703 3736 8707 3732 8711
      3734 8714
TIME...MOT...LOC 0054Z 280DEG 17KT 3738 8705 3729 8675

13
Special weather statement, Jun 21, 8:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT SUN JUN 21 2015

INZ084-089-090-KYZ024-025-220150-
BRECKINRIDGE KY-CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN-
922 PM EDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS APPROACHING THE OHIO RIVER...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 7 MILES NORTHWEST OF CORYDON
TO 11 MILES SOUTH OF ENGLISH TO 7 MILES NORTH OF TELL CITY...MOVING
SOUTHEAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  CORYDON...
  ROBERTA AND WOLF CREEK...
  CHENAULTT AND CEDAR FLAT...
  RHODELIA AND MANNING CROSSING...
  NEW MIDDLETOWN AND LODALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8679 3808 8678 3823 8655 3836 8622
      3814 8595 3801 8623 3785 8664 3787 8666
      3791 8665 3792 8668 3791 8670 3801 8680
TIME...MOT...LOC 0121Z 312DEG 28KT 3826 8623 3817 8646
          3804 8673

13
Local storm report, Jun 21, 8:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT SUN JUN 21 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     2 SSE CURBY             38.22N 86.37W
06/21/2015                   CRAWFORD           IN   TRAINED SPOTTER

            A TREE ON A POWER LINE

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:28 PM CDTSpecial Weather StatementLMKOhio27 min
Jun 21, 7:55 PM CDTSpecial Weather StatementLMKOhio30 min
Jun 21, 8:28 PM CDTSevere Thunderstorm WarningLMKMeade32 min
Jun 21, 8:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade28 min
Jun 21, 8:57 PM CDTSevere Thunderstorm WarningLMKOhio28 min
Jun 21, 8:59 PM CDTSevere Thunderstorm WarningLMKMeade31 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Meade30 min
Jun 21, 9:32 PM CDTSpecial Weather StatementLMKHardin28 min
Jun 21, 9:35 PM CDTSpecial Weather StatementLMKButler30 min
Jun 21, 9:53 PM CDTSpecial Weather StatementLMKGrayson, Hardin, Larue27 min
Jun 21, 10:02 PM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren43 min
Jun 21, 10:31 PM CDTSpecial Weather StatementLMKBarren, Green, Hart, Larue44 min
Jun 21, 11:02 PM CDTSpecial Weather StatementLMKAdair, Barren, Casey, Green, Metcalfe, Taylor43 min
Jun 21, 11:08 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe32 min
Jun 21, 11:29 PM CDTSpecial Weather StatementLMKClinton31 min
Jun 21, 11:35 PM CDTSpecial Weather StatementLMKCasey, Cumberland, Russell30 min
Jun 22, 4:54 AM CDTSpecial Weather StatementLMKHancock46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.